Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 150, NWS State College, PA

August 2, 2008Adams County, Lancaster County, York County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Aug 2, 2008, 2:26 PM EDT for Adams County, Lancaster County, York County, Pennsylvania. It was in force for 52 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 2, 2008, 2:26 PM EDT (18:26 UTC)
Expired
Aug 2, 2008, 3:18 PM EDT
In force
52 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Adams County, PA, Lancaster County, PA, York County, PA

The radar

The Sterling radar (KLWX), 122 km from the middle of the area, began a volume at 18:26 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 2, 2:27 PM EDTHAIL 0.88Abbottstown, PA
Aug 2, 2:30 PM EDTTSTM WND DMG2 N Abbottstown, PATREES REPORTED DOWN ON ROUTE 194 NEAR JACOBS MILL RD IN HAMILTON TWP.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Aug 2, 1:56 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 6.4 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2008-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 17 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2008-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 88 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
17 J/kg
Mixed-layer CIN
-223 J/kg
Mixed-layer LCL
1825 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
88 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KCTP 021826
SVRCTP
PAC001-071-133-021930-
/O.NEW.KCTP.SV.W.0150.080802T1826Z-080802T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
226 PM EDT SAT AUG 2 2008

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  SOUTHERN LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  SOUTHEASTERN ADAMS COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 330 PM EDT

* AT 222 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE   
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE 
LOCATED FROM BAINBRIDGE TO THOMASVILLE TO GERMANTOWN...AND MOVING 
SOUTHEAST AT 28 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  MARIETTA AND MOUNT JOY AROUND 235 PM EDT...
  COLUMBIA AND WRIGHTSVILLE AROUND 240 PM EDT...
  MOUNTVILLE AND WINDSOR AROUND 245 PM EDT...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-83 BETWEEN MILE MARKERS 1 AND 27.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 30...ROUTE
222...STATE ROAD 94...STATE ROAD 97.

SEVERE THUNDERSTORMS CONTAIN DAMAGING WINDS 58 MPH OR STRONGER...OR
HAIL THREE QUARTERS OF AN INCH OR LARGER. SEEK SHELTER INSIDE A
STURDY LOCATION NOW.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR SOUTH CENTRAL PENNSYLVANIA.

LAT...LON 3975 7730 3994 7695 4016 7664 3994 7599
      3987 7599 3976 7607 3972 7615 3972 7722
TIME...MOT...LOC 1826Z 294DEG 24KT 4006 7661 3990 7683
          3976 7720

$$

FORECASTER: LA CORTE
3 follow-up statements
000 
WWUS51 KCTP 021843
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
243 PM EDT SAT AUG 2 2008

PAC001-071-133-021930-
/O.CON.KCTP.SV.W.0150.000000T0000Z-080802T1930Z/
YORK PA-LANCASTER PA-ADAMS PA-
242 PM EDT SAT AUG 2 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR SOUTHEASTERN ADAMS...SOUTHERN LANCASTER AND SOUTHEASTERN YORK
COUNTIES...

AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM STONYBROOK TO SPRING GROVE
TO GERMANTOWN...MOVING SOUTHEAST AT 22 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  WRIGHTSVILLE...COLUMBIA AND LOGANVILLE AROUND 250 PM EDT...
  EAST PROSPECT...WINDSOR AND RED LION AROUND 255 PM EDT...
  MOUNTVILLE AND GLEN ROCK AROUND 300 PM EDT...
  WINTERSTOWN AND SHREWSBURY AROUND 305 PM EDT...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-83 BETWEEN MILE MARKERS 1 AND 21.

HAIL UP TO SIZE OF NICKELS WAS REPORTED IN ABBOTSTOWN FROM THESE 
STORMS. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE 
ACTION TO PROTECT LIFE AND PROPERTY.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR SOUTH CENTRAL PENNSYLVANIA.

LAT...LON 3973 7725 3989 7689 4013 7655 3994 7598
      3992 7600 3987 7599 3979 7605 3972 7615
      3972 7723
TIME...MOT...LOC 1842Z 300DEG 19KT 3997 7662 3983 7685
          3974 7714

$$

FORECASTER: LA CORTE
000 
WWUS51 KCTP 021901
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
301 PM EDT SAT AUG 2 2008

PAC001-021910-
/O.CAN.KCTP.SV.W.0150.000000T0000Z-080802T1930Z/
ADAMS PA-
300 PM EDT SAT AUG 2 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN ADAMS COUNTY IS
CANCELLED...

THE SEVERE STORMS HAVE MOVED SOUTH OF THIS AREA.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR SOUTH CENTRAL PENNSYLVANIA.

LAT...LON 3977 7700 3986 7681 4008 7639 3994 7598
      3992 7600 3987 7599 3985 7602 3979 7605
      3972 7615 3972 7700
TIME...MOT...LOC 1900Z 292DEG 27KT 3991 7648 3976 7671
          3970 7699

$$

PAC071-133-021930-
/O.CON.KCTP.SV.W.0150.000000T0000Z-080802T1930Z/
YORK PA-LANCASTER PA-
300 PM EDT SAT AUG 2 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT
FOR SOUTHERN LANCASTER AND SOUTHERN YORK COUNTIES...

AT 258 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM EAST PROSPECT TO GLEN ROCK
TO 12 MILES SOUTHWEST OF CODORUS...MOVING EAST AT 31 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  SAFE HARBOR...MILLERSVILLE AND NEW FREEDOM AROUND 305 PM EDT...
  SHENKS FERRY...STEWARTSTOWN AND BROGUE AROUND 310 PM EDT...
  WILLOW STREET AROUND 315 PM EDT...
  SMITHVILLE AND HOLTWOOD AROUND 320 PM EDT...
  SUNNYBURN AROUND 325 PM EDT...

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...
I-83 BETWEEN MILE MARKERS 1 AND 13.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 222.

HAIL UP TO SIZE OF NICKELS WAS REPORTED IN ABBOTSTOWN FROM THESE 
STORMS. IF YOU ARE IN THE PATH OF THE STORM...TAKE IMMEDIATE ACTION 
TO PROTECT LIFE AND PROPERTY.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR SOUTH CENTRAL PENNSYLVANIA.

LAT...LON 3977 7700 3986 7681 4008 7639 3994 7598
      3992 7600 3987 7599 3985 7602 3979 7605
      3972 7615 3972 7700
TIME...MOT...LOC 1900Z 292DEG 27KT 3991 7648 3976 7671
          3970 7699

$$

FORECASTER: LA CORTE
000 
WWUS51 KCTP 021918
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
318 PM EDT SAT AUG 2 2008

PAC071-133-021928-
/O.CAN.KCTP.SV.W.0150.000000T0000Z-080802T1930Z/
YORK PA-LANCASTER PA-
318 PM EDT SAT AUG 2 2008

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN LANCASTER AND
SOUTHERN YORK COUNTIES IS CANCELLED...

THE STORMS THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAVE  MOVED 
SOUTH OF THE AREA...THEREFORE THE SEVERE THUNDERSTORM WARNING HAS 
BEEN CANCELLED.

PLEASE REPORT HAIL...STRONG WINDS OR WIND DAMAGE TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE...1 8 7 7 6 3 3 6 7 7 2.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
SATURDAY EVENING FOR SOUTH CENTRAL PENNSYLVANIA.

LAT...LON 3977 7700 3986 7681 4008 7639 3994 7598
      3992 7600 3987 7599 3985 7602 3979 7605
      3972 7615 3972 7700
TIME...MOT...LOC 1918Z 292DEG 27KT 3986 7632 3971 7655
          3965 7683

$$

FORECASTER: LA CORTE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 2, 2:18 PM EDT, 8 minutes earlier.

Area forecast discussion, Aug 2, 2:18 PM EDT, 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
218 PM EDT SAT AUG 2 2008

.SYNOPSIS...
AN UPPER LOW AND ASSOCIATED COLD FRONT WILL MOVE CROSS THE
COMMONWEALTH THIS MORNING INTO THIS AFTERNOON BRINGING SHOWERS AND
THUNDERSTORMS. DRIER AIR WILL ARRIVE BY TONIGHT WITH ANY SHOWERS
OR THUNDERSTORMS ENDING THIS EVENING. SUNDAY INTO EARLY NEXT WEEK
LOOKS DRY COURTESY OF HIGH PRESSURE.

&&

.NEAR TERM /THROUGH TONIGHT/...
VIS SAT IMAGERY SHOWS UPR LVL LOW SPINNING OVER LAKE ONTARIO WITH
DRY SLOT /PARTIAL/ CLEARING ROTATING INTO CENTRAL PENN.
HOWEVER...THIS WILL NOT LAST LONG AS COLDER AIR /-15C AT H5/
FILTERS IN ALOFT - LEADING TO PLENTY OF BKN CU. DIURNAL HEATING
THIS AFTN SHOULD YIELD ADDNL SCT CONVECTION ESP IN THE EAST.

DESPITE FAVORABLE WIND SIGNATURES WITH STORMS WARNED FOR EARLY
THIS MORNING /BOWING SEGMENTS WITH BASE VEL WINDS AROUND 50
KTS/...LAPS SOUNDINGS REVEALED A LO LVL INVERSION LIKELY PREVENTED
THE STRONG WINDS FROM REACHING THE GROUND.

WITH THE LOSS OF HEATING AND EXITING MID LVL TROF...LOOK FOR A
DECREASE IN ANY CONVECITVE ACTIVITY THIS EVENING INTO TNT. XPECT
COOLER AND DRIER CONDS OVERNIGHT.

&&

.SHORT TERM /SUNDAY/...
THE UPPER LEVEL LOW MOVES JUST EAST OF OUR AREA FOR SUNDAY
LEAVING MOSTLY SUNNY SKIES FOR MOST AREAS. HOWEVER WITH THE COLD
TEMPERATURES ALOFT CANNOT RULE OUT AN ISOLATED THUNDERSTORM ACROSS
THE NORTHEAST CLOSEST TO THE LOW.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
ENSEMBLES CONTINUE TO PROG INCREASING HEIGHTS MON-TUE AS WESTERN
RIDGE SLOWLY DRIFTS EAST. SEVERAL MEMBERS CONTINUE TO HINT AT
DEVELOPING TROUGH ACROSS WESTERN PROVINCES OF CANADA SLIDING INTO
NORTHERN TIER U.S. AROUND TUE-WED. 850MB THERMAL RIDGE POKES +22 TO
+24 DEG C AIR TOWARDS MID-ATLANTIC TUE AFTN...WITH SLIGHT COOLING
WED. HOW HOT WE WILL GET HINGES ON MOISTURE IN THE BNDRY LYR. IF WE
DRY OUT THE LLVL/S QUICK ENOUGH...WE CAN LOWER HEAT CAPACITY AND
BUMP TEMPS WARMER...SO WILL GO WITH UPPER 80S TO LOWER 90S. PWAT
VALUES APPEAR TO SLIDE UP TOWARDS 2-2.5IN...WHICH SHUD HELP LIMIT
OUR DIURNAL SWING GIVEN WARM AIRMASS. BOTH TUE-WED WILL BE
HAZY...HOT...HUMID FOR MUCH OF CENTRAL PA WITH BEST CHC FOR
CONVECTION FIRING ALONG AND PRE-FRONTAL WED AFTN AS ATMS BECOME
UNSTABLE WITH NW APPROACHING TROUGH.

ATTM MINIMAL SPREAD IS ADVERTISED BY ENEMBLES WITH LATE WEEK TROUGH.
WEAK RIDGE WILL EASILY SLIDE EAST...AS -2 STD DEV TROUGH DIGS INTO
SOUTHERN QUEBEC/ONTARIO THUR. ONCE FRONT PUSHES THROUGH...850MB
TEMPS QUICKLY FALL TO +12 TO +15 DEG C. LOW CHC POPS TO CLOSE OUT
THE WEEK AS A WEAK NW FLOW REGIME BUILDS IN BEHIND TROUGH. TEMPS
SHOULD RETURN TO NEAR SEASONAL FRI-SAT.

&&

.AVIATION /18Z SATURDAY THROUGH THURSDAY/...
MOST AIRFIELDS VFR THIS MORNING DESPITE ONGOING CONVECTION FOR
THIS TIME OF DAY. A COUPLE OF SITES WITH MVFR CIGS FROM CONVECTIVE
OUTFLOW...SHOULD IMPROVE BY LATE MORNING.

KUNV AND KIPT HAVE THE HIGHEST CHANCES DURING THE REMAINDER OF
THIS AM OF BEING IMPACTED BY ONGOING CONVECTION.

ADDITIONAL SCATTERED SHOWERS/TSRA ARE EXPECTED FROM 16Z TO 23Z
AS THE COLD POOL OF AIR ALOFT/UPPER TROUGH AXIS MOVES EAST ACROSS
CENTRAL PENN. SCTD MVFR CIGS AND VSBYS WILL OCCUR THROUGH LATE
AFTERNOON SATURDAY...BEFORE DRIER AIR PUSHES INTO THE REGION ON A
NW SFC WIND OF 8-12KT.

AN EXTENDED PERIOD OF VFR CONDITIONS WILL RETURN FOR SATURDAY
NIGHT INTO EARLY NEXT WEEK AS HIGH PRES MOVES IN.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...DEVOIR
NEAR TERM...STEINBUGL
SHORT TERM...DEVOIR
LONG TERM...BEACHLER
AVIATION...LAMBERT/GARTNER
Hazardous weather outlook, Aug 2, 2:05 PM EDT, 21 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
205 PM EDT SAT AUG 2 2008

PAZ004>006-010>012-017>019-024>028-037-041-042-045-046-049>053-
056>059-063-031815-
WARREN-MCKEAN-POTTER-ELK-CAMERON-NORTHERN CLINTON-CLEARFIELD-
NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-HUNTINGDON-MIFFLIN-
JUNIATA-TIOGA-NORTHERN LYCOMING-SULLIVAN-SOUTHERN CLINTON-
SOUTHERN LYCOMING-UNION-SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-
DAUPHIN-SCHUYLKILL-LEBANON-CUMBERLAND-
205 PM EDT SAT AUG 2 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE PROBABILITY OF ORGANIZED SEVERE WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY OF ORGANIZED SEVERE WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ033>036-031815-
SOMERSET-BEDFORD-FULTON-FRANKLIN-
205 PM EDT SAT AUG 2 2008

...SEVERE THUNDERSTORM WATCH 793 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY OF ORGANIZED SEVERE WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

PAZ064>066-031815-
ADAMS-YORK-LANCASTER-
205 PM EDT SAT AUG 2 2008

...SEVERE THUNDERSTORM WATCH 793 IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO
WEATHER.GOV/STATECOLLEGE ON THE INTERNET FOR MORE
INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY OF ORGANIZED SEVERE WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Aug 2, 12:24 PM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
1224 PM EDT SAT AUG 2 2008

PAZ026-035-036-063-021700-
CUMBERLAND PA-FRANKLIN PA-FULTON PA-HUNTINGDON PA-
1224 PM EDT SAT AUG 2 2008

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FULTON...NORTHERN
FRANKLIN...SOUTHERN HUNTINGDON AND SOUTHWESTERN CUMBERLAND
COUNTIES...

AT 1218 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 13 MILES NORTHEAST
OF BREEZEWOOD...MOVING EAST AT 32 MPH.

WIND GUSTS TO 40 MPH AND SMALL HAIL ARE POSSIBLE WITH THIS STORM.

THIS STORM WILL BE NEAR FORT LITTLETON AROUND 1230 PM...FANNETTSBURG
AROUND 1240 PM...WILLOW HILL AROUND 1250 PM AND ROXBURY AROUND 100
PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 171 AND 202...I-70 BETWEEN
MILE MARKERS 171 AND 202...I-81 BETWEEN MILE MARKERS 17 AND 28.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
522.

FORECASTER: STEINBUGL
Special weather statement, Aug 2, 1:02 PM EDT, 1 hour 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
102 PM EDT SAT AUG 2 2008

PAZ026-035-036-063-021730-
CUMBERLAND PA-FRANKLIN PA-FULTON PA-HUNTINGDON PA-
102 PM EDT SAT AUG 2 2008

...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN FULTON...NORTHERN
FRANKLIN...SOUTH CENTRAL HUNTINGDON AND SOUTHWESTERN CUMBERLAND
COUNTIES...

AT 1259 PM EDT...A STRONG THUNDERSTORM WAS LOCATED 11 MILES NORTHWEST
OF CHAMBERSBURG...MOVING EAST AT 24 MPH.

THIS STORM IS CAPABLE OF PRODUCING PEA SIZE HAIL...WINDS GREATER THAN
40 MPH...OCCASIONAL CLOUD TO GROUND LIGHTNING...AND BRIEF DOWNPOURS.
GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK
SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

THIS STORM WILL BE NEAR ROXBURY AROUND 110 PM...UPPER STRASBURG
AROUND 115 PM...ORRSTOWN AROUND 120 PM...SCOTLAND AROUND 125 PM AND
SHIPPENSBURG AROUND 130 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 178 AND 193...I-70 BETWEEN
MILE MARKERS 178 AND 193...I-81 BETWEEN MILE MARKERS 12 AND 28.

THIS WILL ALSO IMPACT THE FOLLOWING MAJOR ROADS...ROUTE 11...ROUTE
30...ROUTE 522.

FORECASTER: BEACHLER
Local storm report, Aug 2, 1:19 PM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
119 PM EDT SAT AUG 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0100 PM     HAIL             E NEWVILLE              40.17N 77.40W
08/02/2008  E0.75 INCH       CUMBERLAND         PA   TRAINED SPOTTER

            HEAVY RAIN AND 3/4 INCH HAIL REPORTED IN NEWVILLE

&&

VGC
Local storm report, Aug 2, 1:20 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
120 PM EDT SAT AUG 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0115 PM     TSTM WND DMG     NEWVILLE                40.17N 77.40W
08/02/2008                   CUMBERLAND         PA   LAW ENFORCEMENT

            TREES AND WIRES DOWN

&&

STEINBUGL
Local storm report, Aug 2, 1:50 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
150 PM EDT SAT AUG 02 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0127 PM     HAIL             4 S CARLISLE            40.14N 77.20W
08/02/2008  E0.88 INCH       CUMBERLAND         PA   PUBLIC

            NICKEL SIZE HAIL REPORTED JUST SOUTH OF CARLISLE.

0135 PM     TSTM WND DMG     CHAMBERSBURG            39.93N 77.66W
08/02/2008                   FRANKLIN           PA   TRAINED SPOTTER

            SEVERAL TREES AND LARGE BRANCHES REPORTED DOWN IN
            CHAMBERSBURG. ALSO MINOR STREET FLOODING ALONG ROUTE 11.

&&

VGC
Special weather statement, Aug 2, 2:08 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
208 PM EDT SAT AUG 2 2008

PAZ033-021900-
SOMERSET PA-
208 PM EDT SAT AUG 2 2008

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL SOMERSET COUNTY...

AT 203 PM EDT...A STRONG THUNDERSTORM WAS LOCATED NEAR LATROBE...
MOVING SOUTHEAST AT 20 MPH.

WIND GUSTS TO 50 MPH AND HAIL UP TO DIME SIZE ARE POSSIBLE WITH THIS
STORM.

THIS STORM WILL BE NEAR SEVEN SPRINGS AROUND 240 PM AND ACOSTA AROUND
250 PM.

THIS WILL IMPACT THE FOLLOWING CENTRAL PENNSYLVANIA INTERSTATES...THE
PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 100 AND 109...I-70 BETWEEN
MILE MARKERS 100 AND 109.

FORECASTER: LA CORTE

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 1, 11:59 PM EDTSevere Thunderstorm WarningCTPSomerset31 min
Aug 2, 12:38 AM EDTAreal Flood AdvisoryCTPSomerset3 hr
Aug 2, 3:35 AM EDTAreal Flood AdvisoryCTPSomerset3 hr
Aug 2, 5:21 AM EDTAreal Flood AdvisoryCTPPotter, Tioga3 hr
Aug 2, 6:39 AM EDTSevere Thunderstorm WarningCTPCentre, Clearfield, Clinton, Elk66 min
Aug 2, 7:03 AM EDTSevere Thunderstorm WarningCTPPotter, Tioga57 min
Aug 2, 7:28 AM EDTSevere Thunderstorm WarningCTPCentre, Clearfield47 min
Aug 2, 8:44 AM EDTSevere Thunderstorm WarningCTPNorthumberland, Schuylkill, Snyder, Union61 min
Aug 2, 9:40 AM EDTSevere Thunderstorm WarningCTPDauphin, Lebanon, Schuylkill42 min
Aug 2, 12:51 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Perry39 min
Aug 2, 1:11 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Franklin49 min
Aug 2, 1:28 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, York62 min
Aug 2, 4:42 PM EDTSevere Thunderstorm WarningCTPLancaster, York93 min
Aug 2, 4:47 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, York58 min
Aug 2, 5:00 PM EDTTornado WarningCTPYork60 min
Aug 2, 5:21 PM EDTSevere Thunderstorm WarningCTPAdams, Cumberland, Franklin, York54 min
Aug 2, 5:39 PM EDTSevere Thunderstorm WarningCTPAdams, York96 min
Aug 2, 6:25 PM EDTSevere Thunderstorm WarningCTPAdams, York65 min

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.